Hiya Janey...The dr. gave me Effexor xr..i couldn't take it,i took the drug once..its to strong for me..i felt dizzy all day and very tired..but all durgs are different for some people,some can take it and some can't ...Nick..
I have been on Effexor XR since August 2006 due to depression and anxiety. I am currently trying to figure out how to get off it and not go through the he-- that I went through yesterday and the day before when I forgot to take it. I had no idea there were "withdrawals" associated with Effexor; my doctor never said a word and what I have experienced in just 2 days was not listed anywhere on Wyeth's website or on the package content.
A word to the wise: please do not take Effexor XR. It is addictive and there are withdrawals so completely beyond belief I cannot even describe them. I had to take my dosage today just to deal with the pain, nausea, diarreah, jolting pain in my brain, dizziness, vertigo, and twitches. The feeling of little bugs on or under my skin. Everytime I felt something on my arm or hand I looked down real quick to see nothing. My dream last night was awful, full of hate, rage and bizarre things that I will never disclose to a single sole for fear of scaring the crud out of someone.
Please let others know what I have said. Seek other forums discussing Effexor and specifically the discontinuation of Effexor. This is a drug that has no business being legally prescribed to people who are already suffering and looking for relief. There is no relief with this, only additional pain. But I will get through it. I made a promise to myself to be strong and overcome the withdrawals. Wish me good luck please. Remember my words and take them as they are offered - in genuine concern.
I'VE BEEN ON EFFEXOR XR 300mg FOR FOUR MONTHS...FELT GREAT IN BEGINING, AND THEN DIDN'T FEEL AS GOOD. ALSO CAN NOT GET PREGNANT ON MED AND WEANING OFF EFFEXOR IS HORRIBLE. DOCTORS DON'T TELL YOU THIS. I AM IN THE PROCESS OF TRYING TO WEAN OFF MED, HORRIBLE SIDE EFFECTS. IF YOU PLAN ON BEING ON THIS MED FOR EVER, THEN THIS IS THE MED FOR YOU. I WOULD NOT RECOMMEND THIS MED TO NOBODY.
I'M GOING THROUGH THE SAME...I FEEL LIKE I'VE HAD A STROKE. THE WITHDAWL SYMPTOMS ARE HORRIFIC!!!!!!!!!!
Thank you for your response. I have also been taking 300 mg. daily of Effexor and when my doctor couldn't increase that anymore, she added Wellbutrin 200 mg. daily. This morning I started a tapering system to get off this drug as painlessly as possible. I will let you know how it goes if you like. Good luck to you and be good to yourself.
I have just started taking this pill, 75mg. The doctor gave me samples of them until I can get insurance to get Zoloft. Do you think I will have the same side effects when I quit taking it? Will Effexor make you feel like you are about to pass out? I have been feeling that way I think since I started taking it. I also have been feeling pain in my right side. Does anyone know how good, or bad, Zoloft is?
hello,so glad to have read this page,ive never felt so ill with withdraws from efexor i was only on them 5 weeks had to come off them did not have a nites sleep since the first nite of taking them,now taking sertaline for the past week will not feel the benefit untill these withdraws go away how long that will be i dont no. hello jerbear01 please could u tell me this jolting pain in my brain is this like a bad headache that wont go away,if so sees ive got that aswell. thank u
Well I am on day four of the taper schedule I came up with, and I am happy to say that I am doing better than expected. However, I am tapering very, very slowly. I was prescribed 300 mg of Effexor and 200 mg. Wellbutrin. I tapered from the 300 to 225 mg which I will do for 14 days. Then I am tapering to 150 mg. for 21 days, then to 75 mg. for 21 days and then to 37.5 mg. for the final week. Wellbutrin doesn't have the withdrawals that Effexor does, but I am still tapering to be cautious. I am tapering down to 150 mg. for 14 days, 75 mg. for 7 days, and so on. So far, so good.
As far as the jolting pain I had last week when I forgot to take the Effexor, it is really difficult to put into words. Until I logged on to the Depression Forum I didn't know what it was that I was feeling, and there was a part of me that wondered if it was all in my imagination. But I found peace of mind from others who had the same experiences and were able to put it into words like "jolting pain" and "zapping." That pain usually took place with any movement such as looking side to side or up and down, sometimes even walking. That was in addition to the constant headache. It was unlike anything I had experienced before and I have had Migraines for 20 years.
Since I started the tapering I actually have smiled a few times and felt like my true self. A self I haven't seen in too long. I truly believe that the Effexor served its purpose early on, but I have been experiencing a reverse of the effects and it has definately contributed to my negative emotions. I am feeling really good about my decision to taper off the meds; however, I am also aware that I may experience some bumps in the road along the way. The difference is that I feel like I can handle them now.
Good luck to you! I pray you feel better ASAP.